MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20039E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a 20039e product was not available for investigation of pr (b)(4); however, the customer confirmed that the complaint sample was from lot 24025614.The feedback provided by the customer states that, "unable to bolus." no further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation, where a review of the production records for lot 24025614 did not identify any in-process testing failures or quality deviations which may have caused or contributed to a report of this nature.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20039e product in the past 12 months.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set was occluded.The following information was provided by the initial reporter: unable to bolus.
 
Additional Manufacturer Narrative
Three 20039e samples were received for investigation; two samples were received in opened packaging from lot 24025614 and full of congealed blood, and one sample was from lot 24036131 with no residual fluid present.No connecting product was available to aid the investigation.The customer reported "unable to bolus".The returned samples were subjected to functional testing by priming and flushing using a 50ml bd plastipak syringe; of the two samples from lot 24025614, one sample flushed successfully with no restriction or occlusion of flow.The other sample remained occluded; however, this was likely due to the presence of coagulated blood throughout the infusion set.During testing of the sample from lot 24036131, the customer's experience was confirmed as a complete occlusion was observed.A closer inspection of the smartsite identified that the piston did not appear to be activated.The details of this feedback were forwarded to the manufacturing site for investigation.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion at the smartsite of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston of the smartsite during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.They confirmed that the incorrect amount of fluorosilicone was likely due to a fault within the assembly machine during manufacture of the affected smartsite.A review of the production records for lot 24036131 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Since the manufacture of the reported lot, the automatic assembly machine has been repaired to ensure the fluorosilicone is being correctly dispensed into each smartsite; furthermore, at the start of the assembly process the manufacturing operative will continue to measure whether a sufficient amount of fluorosilicone is being injected.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20039e set in the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22959480
Report Number9616066-2025-02659
Device Sequence Number9636852
Product Code FPA
UDI-Device Identifier07613203011952
UDI-Public(01)07613203011952(17)270205(10)24025614
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20039E
Device Lot Number24025614
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown